MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 8PERC
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Extubate (2402)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the trach tube broke free from the cuff and was floating freely in the trachea.The patient had a significant cardiac history including rheumatic heart disease, mechanical mitral valve repair, bioprosthetic target vessel revascularization, on anticoagulation, covid negative, and was admitted for stroke/subdural hematoma.The product was replaced.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.A different device was returned than was originally reported, but the device received had the lot number originally reported.Visual inspection noted the flange was detached from the cannula.It was noticed the flange, the right and left hole of the cannula were damaged.A dimensional test was performed to the outer cannula holes and flange lug pins.All the readings were according to specification.It was reported that the cuff seal was defective.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
MDR Report Key10370056
Report Number2936999-2020-00566
Device Sequence Number11349134
Product Code BTO
UDI-Device Identifier30884522006709
UDI-Public30884522006709
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K884730
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8PERC
Device Catalogue Number8PERC
Device Lot Number20A0594JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Initial Date Received by Manufacturer 07/20/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR